Global stability of congestion controllers for the Internet

Supratim Deb, R. Srikant

Research output: Contribution to journalArticlepeer-review


We consider a single link accessed by a single source which responds to congestion signals from the network. The design of controllers for such sources in the presence of feedback delay has received much attention recently. Here, we present conditions for the global, asymptotic stability and semiglobal exponential stability of congestion controllers. These conditions are natural extensions of conditions obtained through linearized analysis of such systems. Our result on exponential stability provides the missing link in the proof of how one obtains a single deterministic congestion control equation from a system with many congestion-controlled sources and random disturbances. Using numerical examples, we compare the conditions on the congestion-control parameters obtained using local and global stability analysis.

Original languageEnglish (US)
Pages (from-to)1055-1060
Number of pages6
JournalIEEE Transactions on Automatic Control
Issue number6
StatePublished - Jun 2003


  • Congestion control
  • Feedback delay
  • Global exponential stability

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Computer Science Applications
  • Electrical and Electronic Engineering


Dive into the research topics of 'Global stability of congestion controllers for the Internet'. Together they form a unique fingerprint.

Cite this